Malignant, Hyperthermia, Anesthesia, Dantrolene, Sarcoplasmic Reticulum, RYR1
Medicine and Health Sciences | Musculoskeletal System | Nursing
Common anesthetic agents can trigger a pathological response in patients resulting in intracellular calcium release and hyper-metabolism. This condition is known as Malignant Hyperthermia (MH). It is vital for anesthesia professionals and critical care nurses to recognize MH and act quickly to limit rapid shifts of electrolytes which can ultimately lead to death. As soon as cardinal signs of malignant hyperthermia are identified, the medication dantrolene should be administered along with intensive nursing care. Significant signs and symptoms, the pathophysiology of MH, and implications for nursing care are all examined in greater detail.
Kinnamon, Brandon, "Malignant Hyperthermia" (2017). Master of Science in Nursing (MSN) Student Scholarship. 205.